Alert archive / Nebraska / Snow Advisories in 2008

Snow Advisory 7, NWS North Platte, NE

April 7, 20084 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Apr 7, 2008, 3:49 AM CDT for 4 counties in Nebraska. It took effect at Apr 7, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 3:49 AM CDT (08:49 UTC)
In effect from
Apr 7, 2008, 7:00 PM CDT
Expired
Apr 7, 2008, 3:15 PM CDT
In force
Issued by
NWS North Platte, NE

Counties Custer County, NE, Frontier County, NE, Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 070849
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT MON APR 7 2008

...SNOW TO DEVELOP ACROSS SOUTHWESTERN INTO CENTRAL NEBRASKA
TONIGHT...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK SLOWLY SOUTHEAST
FROM THE SOUTHERN PANHANDLE TODAY INTO SOUTH CENTRAL NEBRASKA LATE
TONIGHT. SNOW WILL DEVELOP BY EARLY EVENING AND BECOME WIDESPREAD
TONIGHT AND TUESDAY MORNING ACROSS WEST CENTRAL...SOUTHWEST AND
CENTRAL NEBRASKA. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ACROSS
FRONTIER...LINCOLN...LOGAN..AND CUSTER COUNTY. IN THESE
COUNTIES...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY BY EARLY
TUESDAY AFTERNOON.

NEZ037-038-059-071-072100-
/O.NEW.KLBF.SN.Y.0007.080408T0000Z-080408T1800Z/
LOGAN-CUSTER-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...NORTH PLATTE...
CURTIS...EUSTIS
349 AM CDT MON APR 7 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
TUESDAY. 

SNOW WILL DEVELOP BY EARLY EVENING AND BECOME WIDESPREAD
TONIGHT AND TUESDAY MORNING ACROSS WEST CENTRAL...SOUTHWEST AND
CENTRAL NEBRASKA. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ACROSS
FRONTIER...LINCOLN...LOGAN..AND CUSTER COUNTY. IN THESE
COUNTIES...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY BY EARLY
TUESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAR
1 follow-up statement
000 
WWUS43 KLBF 072015
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT MON APR 7 2008

...SNOW ADVISORY FOR TONIGHT IS CANCELLED...

.STORM SYSTEM DEVELOPING FURTHER SOUTH.

NEZ037-038-059-071-072115-
/O.CAN.KLBF.SN.Y.0007.080408T0000Z-080408T1800Z/
LOGAN-CUSTER-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...NORTH PLATTE...
CURTIS...EUSTIS
315 PM CDT MON APR 7 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

THE TRACK OF THE STORM SYSTEM THAT HAS BROUGHT US SNOW TODAY WILL
CONTINUE TO DEVELOP FURTHER SOUTH OF THE AREA. WE WILL STILL SEE
ADDITIONAL SNOW ACCUMULATIONS TONIGHT BUT IN THE AREA OF ONE TO
TWO INCHES. THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

POWER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Apr 7, 3:48 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 7, 3:48 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT MON APR 7 2008

.DISCUSSION...
FORECAST CHALLENGES FOCUS ON THE ASSOCIATED WEATHER TO ACCOMPANY
LOW PRESSURE SYSTEMS TO MOVE OUT ONTO THE PLAINS TONIGHT AND
THURSDAY. MODELS SHOW GENERAL AGREEMENT TODAY ALTHOUGH THE NAM IS
MUCH WETTER IN COMPARISON TO NEAR TERM SOLUTIONS. AT 07Z THE
SURFACE ANALYSIS SHOWED THE SURFACE HIGH RIDGING SOUTH THROUGH
THE PLAINS. A SEMI STATIONARY FRONT WAS BACKED WEST TO THE FRONT
RANGE EXTENDING FROM CNTRL MONTANA SOUTHEAST THROUGH WYOMING INTO
NORTHEAST COLORADO. THE FORECAST IS TRENDED TOWARD THE GFS TODAY
THEN A MODEL BLEND BEYOND THAT WILL BRING ADDITIONAL PRECIPITATION
TO THE AREA THIS WEEK.

TODAY A LOW PRESSURE SYSTEM WILL ORGANIZE OVER NORTHEAST NEW
MEXICO ALONG THE SEMI STATIONARY FRONT THAT WILL DEEPEN AS THE STRONG
H25 JET MOVES OUT OF THE DESERT SOUTHWEST. HEIGHT FALLS INCREASE
AS THE JET MOVES EAST WITH A H7 TROUGH TO MOVE EAST AND BECOME
NEGATIVELY TILTED TONIGHT INTO TUESDAY CREATING A DEFORMATION ZONE
FOR A MIXTURE OF RAIN OR SNOW THAT WILL TRANSITION TO ALL SNOW
THIS EVENING AS COLDER AIR GETS DRAWN SOUTH AND THE AIR COLUMN
COOLS. THE WARM GROUND TEMPERATURES WILL LIMIT OVERALL SNOW
ACCUMULATIONS WITH THE SANDHILLS AND SOUTHWEST TO GET ANYWHERE
FROM AN INCH TO 4 INCHES OF SNOW BEFORE THIS SYSTEM PULLS EAST
TUESDAY. PROFILE SOUNDINGS SHOW A DEEP LAYER OF DRIER AIR IN THE
BOUNDARY LAYER THAT WILL SATURATE TOP DOWN TODAY WITH SHOWERS
DEVELOPING INTO THE EASTERN PANHANDLE AND SOUTHWEST THIS
AFTERNOON AND EXPAND EAST INTO TONIGHT.

AS THE SURFACE LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS OKLAHOMA
OVERNIGHT THE H85 LOW LEVEL JET STRENGTHENS TO 55 KNOTS THAT WILL
DRAW ADDITIONAL MOISTURE NORTH AND ACROSS THE SURFACE BOUNDARY TO
CHANNEL DEEPER MOISTURE INTO THE SOUTH AND SOUTH CENTRAL WHERE THE
MOST EXTENSIVE SNOW ACCUMULATIONS ARE EXPECTED. A SNOW ADVISORY
WILL BE ISSUED FOR TONIGHT THROUGH NOON TUESDAY TO INCLUDE
FRONTIER...LINCOLN...LOGAN AND CUSTER COUNTIES. THE DEFORMATION
ZONE THAT SETS UP OVERNIGHT OVER WESTERN NEBRASKA WILL RESULT
IN DETERIORATING CONDITIONS BY MIDNIGHT WITH THE SNOW TO TAPER OFF
TUESDAY AFTERNOON AS THE DISTURBANCE MOVES EASTWARD. PERSISTENT
UPSLOPE FLOW WILL KEEP LIGHT SNOW FALLING ON TUESDAY BUT IS
EXPECTED TO TAPER OFF BY NOON AS TEMPERATURES CLIMB FOR A
TRANSITION BACK TO RAIN SHOWERS IN THE AFTERNOON.

TUESDAY NIGHT THERE WILL BE A BREAK IN THE PRECIPITATION AS
SHORTWAVE RIDGING DEVELOPS EAST. BRIEF CLEARING WILL OCCUR AS
TEMPERATURES DROP INTO THE 20S. THEN BELOW NORMAL TEMPERATURE
CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS THE NEXT
SYSTEM ORGANIZES OVER THE ROCKIES WEDNESDAY AND SLOWLY MOVES EAST.
THE LONG WAVE TROUGH GETS CARVED OUT AND MOVES EAST DURING THIS
PERIOD FOR ADDITIONAL PRECIPITATION THROUGH FRIDAY. BY WEEKS END THE
UPPER RIDGE WILL BUILD EAST TO THE PLAINS BRINGING MORE SEASONABLE
TEMPERATURES AND DRIER CONDITIONS SATURDAY AND SUNDAY.

&&

.AVIATION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN
NEBRASKA PANHANDLE TODAY WITH RAIN OR SNOW DEVELOPING FROM THE
PANHANDLE...INTO THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA.
THIS WILL CAUSE CIGS TO FALL RAPIDLY FOR KLBF TO IFR AFT 18Z WITH
VSBY 3-5SM -RA OR -SN. FROM 23Z TIL 06Z CONTINUED IFR CIGS WITH
3SM -SN BR. VSBYS MAY FALL LOWER...ALTHOUGH WILL ANALYZE MODEL
DATA FURTHER TO DETERMINE LOWER VSBYS. TAF SITE KVTN CAN EXPECT
VFR CONDITIONS TIL 00Z WITH IFR CIGS MOVING IN THEREAFTER. -RA OR
-SN MAY MOVE IN AFTER 00Z AS WELL. WINDS ERLY AOB 10KTS THROUGH
06Z TUES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FROM 7 PM THIS EVENING
TO 1 PM CDT TUESDAY FOR NEZ037-038-059-071.

&&

ROBERG/KECK
Hazardous weather outlook, Apr 6, 7:06 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN APR 6 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-080015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
706 PM CDT SUN APR 6 2008 /606 PM MDT SUN APR 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TWO SEPARATE UPPER LEVEL SYSTEMS ARE EXPECTED TO AFFECT WESTERN
AND NORTH CENTRAL NEBRASKA. THE FIRST SYSTEM IS FORECAST TO TRACK
ACROSS MONDAY THROUGH TUESDAY. A SECOND SYSTEM IS THEN FORECAST TO
TRACK ACROSS WEDNESDAY THROUGH THURSDAY NIGHT. EACH OF THESE
SYSTEMS WILL PROVIDE THE POTENTIAL FOR SIGNIFICANT PRECIPITATION.
UNCERTAINTY EXISTS ON THE EXACT TRACK AND AMOUNT OF COLD AIR DRAWN
INTO EACH SYSTEM. AT THIS TIME...THE SYSTEM ON MONDAY INTO TUESDAY
HAS TRENDED COOLER WITH A HIGHER POTENTIAL FOR A MIX OF RAIN AND
SNOW MONDAY AFTERNOON...DEVELOPING INTO ACCUMULATING SNOWS MONDAY
NIGHT WITH A BAND OF UP TO 4 INCHES ACROSS PORTIONS OF SOUTHWEST
AND CENTRAL NEBRASKA. FURTHER NORTH...LESS MOISTURE IS AVAILABLE
AND LESSER AMOUNTS OF SNOW ARE EXPECTED. THE SECOND SYSTEM
CONTINUES TO HAVE THE POTENTIAL FOR AT LEAST A MIX OF RAIN AND
SNOW ACROSS PORTIONS OF THE AREA WITH POSSIBLY ACCUMULATING SNOW.
LISTEN FOR UPDATES AS THESE SYSTEMS APPROACH AND THE FORECAST
BECOMES BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SPRINGER/MASEK

Nearby

Snow Advisories in Nebraska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.